MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA50BM
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.A photo was provided of the explanted lens in the lens case base.The lens was cut into three pieces to remove.One optic portion was indicated with a green arrow.A linear mark can be observed near the optic edge.Unable to determine if the is a scrape mark or crack from the photo.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure, the iol had pre-existing defects at the haptic-optic junction.Noticed a gray-colored crack within the optic close to the haptic.They appeared to be manufacturing defects and did not appear to be defects related to iol loading or insertion.The iol was replaced with another lens during the initial procedure with no patient harm.The iol was cut into 3 pieces during explanation, the green arrow points to the vertical gray-colored crack within the optic close to the haptic-optic junction additional information was requested.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14510398
Report Number1119421-2022-01133
Device Sequence Number5564651
Product Code HQL
UDI-Device Identifier00380650698575
UDI-Public00380650698575
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Model NumberMA50BM
Device Catalogue NumberMA50BM.220
Device Lot Number15079464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown